• FOOT PAIN AND TAMOXIFEN??

    Asked by channing2623 on Tuesday, March 12, 2019

    FOOT PAIN AND TAMOXIFEN??

    Hello there all so
    3 wks on tamoxifen and joint pain has begun
    prying fingers open in the am, low back pain, some elbow and knee twinges. BUT THE FEET GOOD GRIEF THE XXX FEET! IVE called the oncologist and was asked to stop for 2 wks While it has eased some it’s not gone. of course i read read and reread and end up in what we in my house call rabbit holes

    12 Answers from the Community

    12 answers
    • GregP_WN's Avatar
      GregP_WN

      Are you taking Claritin with your treatments? Are you getting Neulasta shots too? Lots of people report that it helps with the bone pain.

      about 1 month ago
    • channing2623's Avatar
      channing2623

      Greg
      not taking any other meds or treatments at this time

      about 1 month ago
    • cllinda's Avatar
      cllinda

      Is this after chemo and radiation? They may have to switch you to another drug.

      about 1 month ago
    • lindi143's Avatar
      lindi143

      Try claritin it might help.

      about 1 month ago
    • channing2623's Avatar
      channing2623

      clinda - yes i have finished all other treatments. i’m nervous to try other meds seeing how ive read about those too and see these side effects there as well and sometimes worse.

      lindi how does claritin help,with foot and joint pain ?

      about 1 month ago
    • msndrstood's Avatar
      msndrstood

      I took Claritan with Neulasta and had no joint nor any bone pain at all. It worked great for me. I'm guessing it's action is to decrease antihistamine release which causes inflammation and pain.

      about 1 month ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      If you aren't taking Neulasta or Neupogen, the Claritan won't help. I got severe foot, ankle and lower leg pain while on Taxol/Carboplatin. For 1 day every 3 weeks, I was drugged to the gills on Norco. I was able to reduce the pain pills over the next couple days until I was back on nothing stronger that ibuprofen.

      about 1 month ago
    • gpgirl70's Avatar
      gpgirl70

      I had bad foot pain after my treatment. I switched aromatase inhibitors because I had bone pain everywhere all the pain went away except my feet. Got so bsd I went to urgent care. Found out I had bone spurs and something else that I forget the name of. I went to a podiatrist and got cortisone injections and slso stretching exercises. My feet are goid for 6 months to a year and then I get injections. You might want to check it out.

      about 1 month ago
    • ChicagoSandy's Avatar
      ChicagoSandy

      If you're not getting chemo, Neulasta, Herceptin/Perjeta, Prolia shots, or Zometa infusions, you will not have bone pain--the pain will be in the soft tissue, including cartilage. It is "referred pain" to the bones or even other soft tissues, (Of course, a fracture would produce bone pain, but Tamoxifen wouldn't weaken bones the way AIs do). Therefore, there is no reason to take Claritin unless you have allergies. (Zantac works against allergens, but not against bone pain). You sense the foot pain as "bone," but all your foot bones (and there's a ton of 'em) each have joints. Then there are muscles, ligaments and tendons. And the pain from bone spurs is not in the spur itself but in the adjacent soft tissues that the spur irritates if there's insufficient fat to act as a cushion. ER+ breast cancer (for which you're taking Tamoxifen) often appears right about the same age as osteoarthritis kicks inl.

      Anything that reduces inflammation should also reduce soft tissue pain. If you don't have upper-GI issues, ask your doc if it's okay to take NSAIDs (ibuprofen, naproxen) or if you can get an Rx for Celebrex, which is easier on the gut. You might also try CBD oil & tincture under your tongue or in a balm or cream on the sore spots. And I second the recommendation to see a podiatrist. At least for your feet, custom orthotics can rearrange the way your foot bones articulate when you walk or stand. (An orthopedist would be overkill at this point).

      about 1 month ago
    • channing2623's Avatar
      channing2623

      Thanks as always for the insight and information.

      i’ve tried all over the counter nsaids and even a prescription for ibuprofen. I’m not calling this bone pain, i’m sure it’s joint pain. not sure of what to do about it and i GUESS im not a believer that OA could just show up in these places all at once.

      i’ll discuss with the dr. because i’m not so sure i’m even remotely comfortable switching to an AI at this point. I will come up with a plan i hope. i already have a podiatrist on “retainer”(lola) due to morton’s neuroma and already have inserts so i’m good there. so i’ll pay him a visit too again.

      thanks again all for suggestions.

      about 1 month ago
    • CASSIEME1's Avatar
      CASSIEME1

      that's all well and good but my pain started 2 days after my first chemo, my onc halfed my dosage. than I started m eon Ais my pain came with a vengeance I went on 3 different meds. after the 5 years of AIs he said he want to do 10 which was 5 more years I told him no way. this was for a stage 1 I really believe that he was too aggressive .I now have osteoarthritis all over my body. I hurt every day. I have at least 3 days a week where I am awaken from my sleep due to the pain. I have had multiple rounds of physical therapy. channing2623 yes it can I am a living witness to that. I would not wish cancer, treatments and side effects on anyone in this world. I always pray that god will cure this dreadful disease without all the problems. I know my anguish and pain my heart hurts fro the children at St. Jude.

      about 1 month ago
    • Maryflier's Avatar
      Maryflier

      I was getting terrible hand cramps and joint pain after 2 months on Anastrozole, which I started when I finished chemo. I switched to Exemestane in August, so far, so good. Good luck, stay strong.
      ,

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.